Alert archive / Arizona / Flash Flood Warnings in 2011
Flash Flood Warning 55, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 26, 2011, 1:15 PM MST for Mohave County, Arizona. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2011, 1:15 PM MST (20:15 UTC)
- Expired
- Jul 26, 2011, 3:15 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 74 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 1:15 PM MST | HEAVY RAIN 1.44 | Colorado City, AZ | THE CO-OP OBSERVER IN COLORADO CITY REPORTED THAT 1.44 INCHES OF RAIN HAD FALLEN IN A 25-30 MINUTE PERIOD. TIME OF EVENT IS ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 695 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
334
WGUS55 KVEF 262015
FFWVEF
AZC015-262215-
/O.NEW.KVEF.FF.W.0055.110726T2015Z-110726T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
115 PM MST TUE JUL 26 2011
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME NORTHEASTERN MOHAVE COUNTY IN NORTHWEST ARIZONA...
INCLUDING COLORADO CITY
* UNTIL 315 PM MST.
* AT 112 PM MST...LOCAL LAW ENFORCEMENT REPORTED WATER RISING
INTO HOMES IN THE COLORADO CITY AREA AND SEVERAL ROADWAYS
HAVE BEEN CLOSED IN COLORADO CITY. HEAVY RAIN FALLING IN
THE TERRAIN TO THE NORTHEAST OF COLORADO CITY WILL
AGGRAVATE EXISTING CONDITIONS.
* LOCATIONS IMPACTED INCLUDE...COLORADO CITY...PIPE SPRING...PIPE
SPRING NATIONAL MONUMENT AND KAIBAB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES...
AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS
NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR
WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.
&&
LAT...LON 3684 11270 3685 11308 3701 11308 3701 11287
3698 11253 3697 11253
$$
JGG2 follow-up statements
963
WGUS75 KVEF 262059
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
159 PM MST TUE JUL 26 2011
AZC015-262215-
/O.CON.KVEF.FF.W.0055.000000T0000Z-110726T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
159 PM MST TUE JUL 26 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM MST FOR
EXTREME NORTHEASTERN MOHAVE COUNTY...
AT 155 PM MST...RADAR INDICATED APPROXIMATELY THREE INCHES OF RAIN
SINCE 1255 PM AT THE HEAD OF JOHNSON WASH IN SOUTHERN UTAH. JOHNSON
WASH RUNS INTO NORTHEASTERN MOHAVE COUNTY NEAR THE INTERSECTION OF
HIGHWAY 89 AND 389. FLASH FLOODING WILL BE POSSIBLE IN THIS AREA.
LAW ENFORCEMENT IN COLORADO CITY REPORTS WATERS ARE GENERALLY
RECEDING BUT HIGH WATER IS STILL FLOWING IN SHORT CREEK. ADDITIONAL
LIGHT RAIN WILL BE POSSIBLE IN THE AREA THROUGH 300 PM.
LOCATIONS IMPACTED INCLUDE...COLORADO CITY...PIPE SPRING...PIPE
SPRING NATIONAL MONUMENT AND KAIBAB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES...
AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS
NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR
WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.
&&
LAT...LON 3684 11270 3685 11308 3701 11308 3701 11287
3698 11253 3697 11253
$$
JGG299
WGUS75 KVEF 262213
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
313 PM MST TUE JUL 26 2011
AZC015-262223-
/O.EXP.KVEF.FF.W.0055.000000T0000Z-110726T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
313 PM MST TUE JUL 26 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 315 PM MST FOR EXTREME
NORTHEASTERN MOHAVE COUNTY...
LAW ENFORCEMENT REPORTS FLASH FLOODING IN THE AREA HAS ENDED. RADAR
CONTINUES TO INDICATE MODERATE RAINFALL OVER AREAS NORTH OF HIGHWAY
389 NEAR KAIBAB. HIGH WATER IN LOW LYING AREAS AND AREA WASHES WILL
BE POSSIBLE THROUGH LATE AFTERNOON.
LAT...LON 3684 11270 3685 11308 3701 11308 3701 11287
3698 11253 3697 11253
$$
JGGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 10:12 AM MST, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 26, 10:12 AM MST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION UPDATE NATIONAL WEATHER SERVICE LAS VEGAS NV 1012 AM PDT TUE JUL 26 2011 .SYNOPSIS...DRIER AIR WILL PUSH IN FROM THE WEST TODAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES WILL MAINLY BE LIMITED TO AREAS EAST OF LAS VEGAS BY THIS AFTERNOON AND TO JUST MOHAVE COUNTY WEDNESDAY. MOISTURE WILL BEGIN TO PUSH BACK IN AS EARLY AS THURSDAY...WITH THUNDERSTORM CHANCES SPREADING AREAWIDE BY SATURDAY. HIGH TEMPERATURES WILL BE NEAR NORMAL THROUGH THE WEEK. && .UPDATE...AN AREA OF WEAK VORTICITY PASSING OVER CLARK AND SOUTHEAST LINCOLN COUNTY IS RESULTING IN SCATTERED SHOWERS. MEANWHILE...LATEST WV IMAGERY INDICATES DRY SOUTHWEST FLOW QUICKLY SPREADING FROM WEST TO EAST ACROSS THE FORECAST REGION...WITH THE LEADING EDGE OF DRIER AIR LOFT JUST OVER EASTERN CLARK AND SOUTH ALONG THE COLORADO RIVER VALLEY. NO MAJOR CHANGES WILL BE NEEDED TO THE CURRENT FORECAST...WITH ANY ACTIVITY DURING THE AFTERNOON STILL EXPECTED TO BE MAINLY OVER MOHAVE COUNTY. -KENNEDY- && .AVIATION...FOR MCCARRAN...SOUTHWEST WINDS AT 8 TO 10 KNOTS WILL ACCOMPANY OCCASIONAL SHOWERS THROUGH EARLY AFTERNOON. SKIES WILL BE BKN TO OVC AT AROUND 14 TO 16KFT WITH SOME LOWERING NEAR SHOWERS. SOME BRIEF ENHANCEMENT/VARIABILITY IN WINDS WILL BE POSSIBLE WITH SHOWERS AROUND BUT GUSTS ARE EXPECTED TO REMAIN BELOW 20KTS. CIGS/VIS ARE NOT EXPECTED TO BE DRAMATICALLY RESTRICTED. SOUTHWEST WIND GUSTS ARE EXPECTED LATER THIS AFTERNOON BUT THE TIMING IS MORE CHALLENGING DUE TO THE EARLY MORNING CLOUD COVER. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...BKN TO OVC CLOUD COVER AT 14 TO 16K CAN BE EXPECTED OVER CLARK...LINCOLN...AND MOHAVE COUNTIES TODAY WITH SCATTERED SHOWERS. A WEST TO EAST REDUCTION IN CLOUD COVER IS EXPECTED THIS AFTERNOON. WINDS WILL GENERALLY BE BETWEEN 10 TO 15 KTS WITH GUSTS LIKELY BUILDING IN IN THE AFTERNOON. -GIBBS- && .PREV DISCUSSION... 253 AM PDT TUE JUL 26 2011 .SHORT TERM...QUITE A BIT OF MOISTURE STILL OVER THE EASTERN HALF OF THE FORECAST AREA AND SOME SHOWERS AND THUNDERSTORMS LINGERING OVERNIGHT. THE MOST ACTIVE REGION EARLY THIS MORNING WAS NORTHERN MOHAVE COUNTY DUE TO THE INFLUENCE OF A DISTURBANCE MOVING NORTH/NORTHEAST THROUGH WESTERN ARIZONA. MODELS ACTUALLY DEPICT TWO SEPARATE VORTICES...BOTH OF WHICH WILL MAINLY IMPACT POINTS NORTH AND EAST OF MOHAVE COUNTY TODAY. DRIER AIR WILL CONTINUE TO PUSH EAST INTO THE FORECAST AREA DURING THE DAY PUTTING AN END TO THE SHOWERS OVER MOST OF SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA THIS MORNING. MOHAVE COUNTY AND FAR EASTERN PORTIONS OF LINCOLN...CLARK AND SAN BERNARDINO COUNTY COULD STILL SEE THUNDERSTORMS THIS AFTERNOON AS MOISTURE AND WEAK INSTABILITY LINGER. IF THE GFS VERIFIES HOWEVER...THE DRY AIR WILL PUSH EAST A BIT FASTER...LIMITING ANY THUNDERSTORM CHANCES TO JUST EASTERN MOHAVE COUNTY. I WENT WITH THE SLOWER NAM12. WHILE THE DRY AIR DOES MAKE SOME ADDITIONAL EASTWARD PROGRESS TONIGHT AND WEDNESDAY...MODELS NEVER QUITE FLUSH THE MOISTURE OUT OF MOHAVE COUNTY AND I KEPT A SLIGHT CHANCE OF THUNDERSTORMS IN EASTERN MOHAVE COUNTY AND ALONG THE UTAH BORDER IN LINCOLN COUNTY. STRONG HIGH PRESSURE OVER THE FOUR CORNERS COMBINED WITH THE TROUGH WEAKENING OVER THE PACIFIC NORTHWEST AND NORTHERN ROCKIES WILL ALLOW MOISTURE TO PUSH RIGHT BACK IN BY THURSDAY NOW...FASTER THAN EARLIER THOUGHT SO THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS MUCH OF MOHAVE COUNTY AND UP ACROSS EASTERN CLARK AND MOST OF LINCOLN COUNTY. .LONG TERM...FRIDAY THROUGH MONDAY...NOT MUCH CHANGE IN THE GRIDS AS THE FLOW LOOKS TO REMAIN SOUTHEAST THROUGH MUCH OF THE PERIOD. THIS SHOULD CONTINUE TO DRAW MOISTURE INTO THE AREA THROUGH THE WEEK AND BRING A CHANCE OF THUNDERSTORMS TO THE AREA EACH AFTERNOON. GFS IS SHOWING A COUPLE OF EASTERLY WAVES APPROACHING THE AREA DURING THE EXTENDED PERIOD AND COULD HELP ENHANCE THUNDERSTORM COVERAGE... ESPECIALLY TO THE WEST...BUT THESE SEEM TO BE WEAK AND AM NOT PUTTING MUCH FAITH IN THESE ACTUALLY DEVELOPING AS OF YET. BOTH THE ECMWF AND GFS ARE SHOWING A DRYING TREND LATE IN THE PERIOD AS A WEAK TROUGH APPROACHES THE WEST. ONCE AGAIN THIS COULD DRIVE MONSOONAL MOISTURE EAST...BUT WILL LEAVE A CHANCE OF THUNDERSTORMS IN FOR THE FAR EASTERN AREAS. TEMPERATURES LOOK TO REMAIN CLOSE TO NORMAL...BUT IF THE DRIER AIR MOVES IN LATE IN THE PERIOD WE COULD SEE TEMPERATURES SEVERAL DEGREES ABOVE NORMAL. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && HARRISON/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 26, 4:09 AM MST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 409 AM PDT TUE JUL 26 2011 AZZ001>003-036-CAZ519>527-NVZ014>022-270700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 409 AM PDT TUE JUL 26 2011 /409 AM MST TUE JUL 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT DRY AIR WILL CONTINUE TO PUSH IN FROM THE WEST BUT ENOUGH MOISTURE AND INSTABILITY WILL LINGER TO PRODUCE A CHANCE OF THUNDERSTORMS IN AREAS GENERALLY EAST OF LAS VEGAS. BRIEF HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS CHANCES WILL BE LIMITED TO MAINLY EASTERN MOHAVE COUNTY ON WEDNESDAY AS DRY AIR PUSHES A LITTLE FARTHER EAST. THIS PUSH OF DRY AIR WILL BE SHORT LIVED HOWEVER. HIGH PRESSURE STRENGTHENING OVER THE FOUR CORNERS WILL START TO PUSH MOISTURE BACK INTO THE AREA FROM THE SOUTHEAST THURSDAY AND MOST AREAS WILL SEE A CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 26, 12:17 PM MST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1217 PM PDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM HEAVY RAIN COLORADO CITY 36.99N 112.98W
07/26/2011 E0.00 INCH MOHAVE AZ LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS STREET FLOODING IN COLORADO CITY
AND SEVERAL BASEMENTS THAT HAVE FLOODED. WATER IS
GENERALLY RECEEDING AT THIS TIME.
&&
JGGThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:23 PM MST | Flash Flood Warning | VEF | Mohave | 112 min |
| Jul 26, 11:46 AM MST | Areal Flood Advisory | VEF | Mohave | 90 min |
Nearby
Flash Flood Warnings in Arizona, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.